Ask an Eye Doctor and Get an Answer ASAP
Please Note:JustAnswer is a public forum. Information provided is for educational purposes & does not establish a patient-physician relationship nor substitute for a personal consultation with a physician.
Do you have diabetes?Have you also had lasers performed?
Are you being seen by a retinal specialist?Do you have glaucoma as well?
no to diabetes, lasers and glaucoma. Yes to the retinal specialist.
Has your told you where the tear in the retina is? In the center or periphery?
Has your doctor mentioned what your diagnosis is?
Left lower part of eye. He said the opperation wet well, but does not know how to cure the fluid build up problem which is causing poor vision.
What operation did you have?
Was this with a gas bubble where you had to maintain a face down position afterward for a few weeks?
Actually I had to sleep on my side
Thank you for answering my many questions. It appears you had a retinal detachment which was fixed with surgery. Having gas after surgery if fairly standard and that helps to keep the retina flat as it heals. The positioning helps the gas bubble rise to the portion of the detached retina where it is needed most.
Unfortunately, it appears your surgery has been complicated by persistent retinal edema and swelling.
Is there a cure for the fluid buildup?
The fluid build up is within the tissue itself, so nothing that can be drained. Similiar to swelling of the skin after an a bee stick or an insect bit. It is swollen, but the fluid is not in any particular place where it can be drained. Anti-inflammatory medicines such as steroid creams helps reduce the inflammation.
In the same way, your retinal swelling cannot be drained with surgery. The injection of steroids into your eyes is an attempt to reduce the swelling.
How long can I expect the fluid build up to continue. Thanks
There is another medicine called avastin which may help reduce the swelling. This is injected into the eye in a similar way as the steroid injections.
How long have you had it already?
If avastin is a clear fluid then I had two of these shots. The problem has been going on for about 6 months, but the shots and the diamox has returned my vision to 20/20 about 3 months ago. Then the problem got worse
Yes, avastin is a clear fluid while the steroid is a whitish-cloudy injection.
Thus you believe that little can be done? How long can this take and is there the possibility to recover? Thanks
To answer your question as to how long this will last, that is a difficult answer. Most people after retinal detachment surgery may have transient retinal inflammation for the first few weeks after surgery. Your recovery period is not typical of most people so it is hard to predict how long it will last.It is a good sign that your vision was able to return to 20/20. The goal of treatment would be to reduce the swelling with medicines/injections. If it recurs, then a repeat injection can be done. The hope is that the swelling will not recur.Steroid injections lasts about 3 months in the eye. So the worsening of vision after 3 months is not surprising. You should see your retinal specialist again to check to see how much swelling is there now and consider repeat injection.